Alert archive / Indiana / Frost Advisories in 2018
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 11, 2018, 3:23 PM EDT for 4 counties in Indiana. It took effect at Oct 12, 2018, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 3:23 PM EDT (19:23 UTC)
- In effect from
- Oct 12, 2018, 4:00 AM EDT
- Expired
- Oct 12, 2018, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Howard County, IN, Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WWUS73 KIND 111923 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 323 PM EDT Thu Oct 11 2018 INZ021-028-029-031-120330- /O.NEW.KIND.FR.Y.0001.181012T0800Z-181012T1300Z/ Carroll-Warren-Tippecanoe-Howard- Including the cities of Lafayette and Kokomo 323 PM EDT Thu Oct 11 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... The National Weather Service in Indianapolis has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EDT Friday. * TEMPERATURE...Temperatures will dip into the middle 30s. * IMPACTS...Areas of frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 50
3 follow-up statements
797 WWUS73 KIND 120203 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1003 PM EDT Thu Oct 11 2018 INZ021-028-029-031-121015- /O.CON.KIND.FR.Y.0001.181012T0800Z-181012T1300Z/ Carroll-Warren-Tippecanoe-Howard- Including the cities of Lafayette and Kokomo 1003 PM EDT Thu Oct 11 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * TEMPERATURE...Temperatures will dip into the middle 30s. * IMPACTS...Areas of frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
925 WWUS73 KIND 120748 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 348 AM EDT Fri Oct 12 2018 INZ021-028-029-031-121300- /O.CON.KIND.FR.Y.0001.181012T0800Z-181012T1300Z/ Carroll-Warren-Tippecanoe-Howard- Including the cities of Lafayette and Kokomo 348 AM EDT Fri Oct 12 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will dip into the middle 30s. * IMPACTS...Areas of frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
365 WWUS73 KIND 121257 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 857 AM EDT Fri Oct 12 2018 INZ021-028-029-031-121400- /O.EXP.KIND.FR.Y.0001.000000T0000Z-181012T1300Z/ Carroll-Warren-Tippecanoe-Howard- Including the cities of Lafayette and Kokomo 857 AM EDT Fri Oct 12 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Frost has diminished as temperatures have warmed into the upper 30s and lower 40s and clouds are expanding into central Indiana. Therefore...the Frost Advisory will be allowed to expire at 9 am EDT. $$ Ryan
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 11, 3:01 PM EDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 3:01 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 301 PM EDT Thu Oct 11 2018 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 301 PM EDT Thu Oct 11 2018 An upper trough will bring some rain chances to central Indiana Friday afternoon and night, while a cold front brings more rain chances Sunday into Monday. Otherwise dry conditions can be expected. Below normal temperatures will continue into next week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 301 PM EDT Thu Oct 11 2018 Satellite shows that the cumulus field continues to thin out this afternoon, and this trend will continue. Thus expect skies becoming clear to mostly clear for the evening into the overnight. By late tonight, some high clouds will be arriving ahead of an approaching upper trough. There remains some question on how thick the clouds will be, but for now feel mostly clear will still cover it. Winds will diminish tonight, but they will not become calm as the center of high pressure remains to the west. Thus expect decent radiational cooling, but not great. Will go above the MOS numbers most places, closer to the overall model blend. As to frost, the winds remaining up will help mitigate frost development, as might any high clouds moving in. However, feel that the far northwest forecast area will get cold enough with just light enough winds to go with a Frost Advisory there. Elsewhere, patchy frost is possible, especially in sheltered areas. && .SHORT TERM...(Friday through Sunday) Issued at 301 PM EDT Thu Oct 11 2018 Models are close enough that the model blend initialization was accepted for most items. Clouds will increase quickly Friday ahead of an approaching upper trough. This trough will have good dynamics with it. However, high pressure will be at the surface, and moisture will be lacking quite a bit. The trough will move through Friday evening. With the concern for moisture, will cut the model blend and only go chance PoPs for most of the area Friday afternoon and evening. High pressure will keep Saturday and Saturday night dry. There will still be some clouds around late Friday night/early Saturday morning, and this should keep temperatures from bottoming out and frost from becoming widespread. A cold front will approach the area from the northwest Sunday while a system in the southern stream aloft will move in from the southwest. Right now it looks like most moisture will remain south of the area through the day Sunday, so will keep most areas in chance PoPs or below. && .LONG TERM /Sunday Night through Thursday/... Issued at 242 PM EDT Thu Oct 11 2018 A wet start to the extended will give way to a cool and dry stretch as large high pressure dominates. Autumn weather is finally here to stay it appears. Rain will be ongoing Sunday night into Monday as a frontal boundary lays out along the Ohio River and tropical moisture from the remnants of Sergio in the Pacific track through the Tennessee and lower Ohio Valleys. The front will gradually shift further south with rain ending late Monday. The remainder of the forecast will be dry as broad high pressure builds in under a split flow regime aloft. Highs will remain seasonably cool through much of the extended...with temperatures mainly in the 50s by day and 30s by night with multiple opportunities for frost accrual next week. Some hints at a warming trend by late next week as the upper flow relaxes and heights aloft rise. && .AVIATION /Discussion for 111800Z TAF Issuance/... Issued at 1239 PM EDT Thu Oct 11 2018 MVFR stratocu will give way to VFR conditions later this afternoon and continuing into Friday. Drier air is slowly eating away at the shallow inversion and subsequently the MVFR stratocu. Still seeing ceilings at around 2500ft but the overall trend will be towards rising cloud heights and decreasing coverage through the remainder of the afternoon. Northwest winds will be steady in the 10 to 15 kt range with locally higher gusts. Skies will fully clear overnight as high pressure builds in. Northwest winds should gradually diminish to 5kts or so towards daybreak Friday. Mid level clouds in advance of an approaching upper level wave will overspread the terminals by midday Friday with the possibility for a few light showers Friday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM to 9 AM EDT Friday for INZ021-028-029-031. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....Ryan AVIATION...Ryan
Hazardous weather outlook, Oct 11, 3:15 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 315 AM EDT Thu Oct 11 2018 INZ021-028>031-035>049-051>057-060>065-067>072-120715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 315 AM EDT Thu Oct 11 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No Hazardous Weather is expected at this time. Hazards: None. Timing: None. Discussion: High pressure will build across Central Indiana Today and tonight...bringing dry and cool weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: No hazardous weather is expected at this time. Discussion: Much cooler temperatures are expected for Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:11 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 45 hr |
| Oct 11, 10:11 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 58 hr |
| Oct 11, 10:11 AM EDT | River Flood Warning | IND | Knox, Sullivan | 3 days |
| Oct 11, 10:11 AM EDT | River Flood Warning | IND | Knox, Sullivan | 3 days |
Nearby
Frost Advisories in Indiana, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.